Are there any cardio patients in the group whose heart condition appears to have been improved by the onset of PD?

I have had Coronary Artery Disease for many years, have had catheter surgery, bypass grafts and stents. Part of the problem was high blood pressure for which three separate meds were prescribed. Then, in November, 2010, along came Parkinson's. I soon devloped weakness, light headedness and a tendency to faint on getting up. This cause was identified as low blood pressure which is one of the symptoms of PD. I stopped taking two of the hypertension meds, Zetia and Lisinopril, and let Parkie control the blood pressure. He has done a great job. Blood pressure has stayed in an acceptable range. No episodes, no angina. I no longer carry nitro. I hope this is not "tempting fate", telling this, but I'm curious to know if there are similar stories out there,

6 Replies

oldestnewest
  • Yes interesting. I am 38 but was already on blood pressure meds since age 32. Even with meds bp was always around 138/94 hr 90. Since august 2011 when parkie woke up and hypotention set in. Bp averages with no bp meds 112/71 hr. 68. So its possoble yes

  • no thank goodness. Side effect of PD seems to be lower blood pressure, and natural weight loss (unless you're on DA's that provoke compulsive eating among others) . Also blessed with perfect cholesterol level. If only I was was regular :D

  • 8 years at the age of 70 my husband until that time was a very fit man apart from being a bit overweight . He swan most days of his life , that was his exercise . his breathing was excellent I always had a job keeping up with him . Especially when going up a hill .

    Looking back we have been married for 54 years I had always had trouble keeping up with him because he seemed only to be able to go up a hil by taking a run at it . , He was also troubled with nightmares , not very good at standing especially while waiting at the till in a suoermarket , painful droopy shoulder , one of the reasons he went swimming as often . I use to to also tell him he was mechanically dyslexic because he was always so ham fisted when it came to anything manuul .

    Anyway getting back to the age of 70 and visiting his GP because of balance and tremor problem . 9 I HAD TO SHOW HIM WHERE THE DOCTORS WAS LOL ) He asked him if he might have the start of Parkinsons . had the usual tests nose touching etc and was told NO and given AMLODOPINE for high BP and eventually Bisoprolol and warfarin for Atrial fibrillation . Still feeling awful he retuned at 73 and was eventually diagnosed Parkinsons .

    He is now very very immobile with all the other many symptons .

    I became concerned when I realised how breathless h had become and swollen with excess fluid that last week I visited his GP myself and told him .

    The outcome is he has now taken him off the AMLODOPINE , his breathing is already improving and he is a half a stone lighter just 2 days , He is more able to rise and adjust himsef of a chaire or the toilet .

    I am afraid to get tooooo excited about all this but in my heart I feel that he never did half a big problem with high blood pressure and wonder if the fibrillation is being caused by the tremor and stress of living with Parkinsons all these years .

    Sorry to be so long winded but I would appreciate anyones viewpoint on this matter .

  • I had a heart attack in 2009, with resultant multiple meds. Diagnosed with PD in late 2010. Once I started taking my parkie meds, my BP dropped and I went off my lisinopril. My BP has been continued to be great. I keep my nitro in my purse, but rarely have to use it.

  • I too had been diagnosed with hypertension in 2003. It was stressed related, I had found out my now ex had his own little harem, the more I checked on him, the more I found out about the stuff he had done throughout our marriage. The stress level stayed high as did my BP. I started with the PD symptoms in 2004, was not diagnosed until 02/2011.

    In 2009 (before PD diagnosis) I started running very low blood pressures and my medication was adjusted, there again, it was probably due to the PD.

    I am an RN and my BP doc trusts me to adjust my BP med as needed. I take Azilect for the PD which can cause high or low BP's, so I monitor it closely.

    I think I am in a pretty stable place now with the BP.

  • My husband had an extensive history of cardiac disease - 2 different by-pass procedures, several stents, high blood pressure and high cholesterol for many years. He was diagnosed with Parkinson's 5 1/2 years ago. He's been on Sinamet for about 5 years and now takes no blood pressure meds. At his last visit with his cardiologist, he was told, "I fixed your heart; something else will kill you."

You may also like...